Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 27, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jun 16, 2022, 2:30 PM MDT. It took effect at Jun 17, 2022, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2022, 2:30 PM MDT (20:30 UTC)
- In effect from
- Jun 17, 2022, 9:00 AM MDT
- Expired
- Jun 17, 2022, 6:41 PM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
921 WWUS75 KTFX 162030 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 230 PM MDT Thu Jun 16 2022 MTZ008-015-171200- /O.UPG.KTFX.HW.A.0025.220617T1200Z-220618T0300Z/ /O.NEW.KTFX.HW.W.0027.220617T1500Z-220618T0300Z/ /O.NEW.KTFX.HW.A.0026.220618T1500Z-220619T0300Z/ Beaverhead-Madison- Including the following locations: Twin Bridges, Virginia City, Raynolds Pass, Dillon, Big Hole Pass, Chief Joseph Pass, Wisdom, Norris Hill, Wise River, Monida Pass, and Ennis 230 PM MDT Thu Jun 16 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, south winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Beaverhead and Madison Counties. * WHEN...For the High Wind Warning, from 9 AM to 9 PM MDT Friday. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ052-053-171200- /O.NEW.KTFX.HW.A.0026.220618T1500Z-220619T0300Z/ Jefferson-Broadwater- Including the following locations: Boulder, Montana City, Whitehall, Winston, Boulder Hill, Elk Park Pass, Toston, and Townsend 230 PM MDT Thu Jun 16 2022 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Broadwater and Jefferson Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ AM
3 follow-up statements
700 WWUS75 KTFX 170915 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 315 AM MDT Fri Jun 17 2022 MTZ008-015-180015- /O.CON.KTFX.HW.W.0027.220617T1500Z-220618T0300Z/ /O.CON.KTFX.HW.A.0026.220618T1500Z-220619T0300Z/ Beaverhead-Madison- Including the following locations: Twin Bridges, Virginia City, Raynolds Pass, Dillon, Big Hole Pass, Chief Joseph Pass, Wisdom, Norris Hill, Wise River, Monida Pass, and Ennis 315 AM MDT Fri Jun 17 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, south winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Beaverhead and Madison Counties. * WHEN...For the High Wind Warning, from 9 AM this morning to 9 PM MDT this evening. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ052-053-180015- /O.CON.KTFX.HW.A.0026.220618T1500Z-220619T0300Z/ Jefferson-Broadwater- Including the following locations: Boulder, Montana City, Whitehall, Winston, Boulder Hill, Elk Park Pass, Toston, and Townsend 315 AM MDT Fri Jun 17 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Broadwater and Jefferson Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Ludwig
562 WWUS75 KTFX 172043 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 243 PM MDT Fri Jun 17 2022 MTZ008-015-180300- /O.CAN.KTFX.HW.A.0026.220618T1500Z-220619T0300Z/ /O.CON.KTFX.HW.W.0027.000000T0000Z-220618T0300Z/ Beaverhead-Madison- Including the following locations: Twin Bridges, Virginia City, Raynolds Pass, Dillon, Big Hole Pass, Chief Joseph Pass, Wisdom, Norris Hill, Wise River, Monida Pass, and Ennis 243 PM MDT Fri Jun 17 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH IS CANCELLED... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Beaverhead and Madison Counties. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ052-053-172145- /O.CAN.KTFX.HW.A.0026.220618T1500Z-220619T0300Z/ Jefferson-Broadwater- Including the following locations: Boulder, Montana City, Whitehall, Winston, Boulder Hill, Elk Park Pass, Toston, and Townsend 243 PM MDT Fri Jun 17 2022 ...HIGH WIND WATCH IS CANCELLED... Widespread Wind gusts at or above 58 mph are no longer expected on Saturday; However, wind gusts above 40 mph will be common, so use caution if traveling and continue to secure any loose items. $$ RG
702 WWUS75 KTFX 180041 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 641 PM MDT Fri Jun 17 2022 MTZ008-015-180145- /O.CAN.KTFX.HW.W.0027.000000T0000Z-220618T0300Z/ Beaverhead-Madison- Including the following locations: Twin Bridges, Virginia City, Raynolds Pass, Dillon, Big Hole Pass, Chief Joseph Pass, Wisdom, Norris Hill, Wise River, Monida Pass, and Ennis 641 PM MDT Fri Jun 17 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds and wind gusts have subsided this evening. The threat has ended. $$ AM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jun 16, 11:47 AM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 16, 11:47 AM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1147 AM MDT Thu Jun 16 2022 ...AVIATION SECTION UPDATED... .SYNOPSIS... High temperatures will warm well above normal through the end of the work week, with the warmest day occurring on Friday as high reach the mid-80s to mid-90s. A few isolated showers and thunderstorms can't be ruled out today or tomorrow, but most areas will remain dry. Strong and gusty southerly winds are expected on Friday across Southwest Montana as the next storm begins to approach the Northern Rockies. && .UPDATE... High pressure aloft becomes a more influential factor of the weather over the Northern Rockies today, bringing much warmer and drier conditions compared to the last few days. Southwesterly flow streaming over the western periphery of the high pressure ridge will provide just enough moisture and instability for a few afternoon/evening showers and thunderstorms along and near the Continental Divide, mostly from Roger's Pass northward. The previous forecast package handles the current situation well, so no update is needed this morning. -RCG && .AVIATION... 1147 AM MDT Thu Jun 16 2022 (16/18Z TAF period) VFR conditions will prevail throughout the duration of the 161/1718 TAF period. A few isolated showers/thunderstorms are possible this afternoon through the early evening hours along the Continental Divide, but these showers/storms are not expected to impact any terminal. Easterly winds increase winds increase somewhat over the plains; however, these winds will remain significantly lighter than the previous couple of days. - RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... The Flood Advisory for the Ennis area along the Madison River also remains in effect. Emergency water releases from Hebgen Dam have caused some minor flooding in Lions Park near Ennis. If the flooding goes into the city of Ennis, a change to a flood warning might be necessary. A potentially significant weather system this weekend into early next week could produce another round of flooding, with the greatest potential over the Northern Rockies on both sides of the Continental Divide. This includes the Glacier National Park area. Stay tuned. && .PREV DISCUSSION... /ISSUED 345 AM MDT Thu Jun 16 2022/ Today through Friday night...primary forecast concern throughout the period is the threat for High Winds across Southwest Montana on Friday. H500 ridge axis was moving over the Northern Rockies early this morning, and will amplify significantly through the day on Friday over the CONUS plains/Canadian prairies. As the H500 ridge amplifies over the center of the CONUS/Canada, a trough will begin to dig down along the Pacific coast of the Western United States and deepen. This pattern will place much of the Northern Rockies beneath strong southerly flow, which will help to promote warming temperatures through Friday. High temperatures today will warm into the mid-70s to mid-80s across most lower elevations, with temperatures warming another 5 to 10 degrees for the day on Friday (mid-80s to mid-90s). This strong southerly flow will also set the stage for strong, potentially high, winds materializing within the north-south orientated valleys of Southwest Montana. NAEFS guidance by Friday suggest that southerly H700 winds will reach 3 to 4 standard deviations above normal across Southwest Montana, with NBM4.1 probabilistic guidance indicating a moderate (40% to 70% chance) probability that wind gusts will reach or exceed 48kts within the north-south valleys of Beaverhead and Madison Counties. BUFKIT soundings at Dillon on Friday suggests deep mixing through the mid- levels to tap into these anomalously strong winds, which when combined with the probabilistic support has given me confidence to hoist a High Wind Watch for Beaverhead and Madison counties from 12z Friday through 03z Saturday. It is possible that another tier of counties could be added to the north (i.e. Jefferson and Broadwater), but have held off for now given limited probabilistic support. While predominately dry conditions are expected across Southwest through North Central Montana over the next 48hrs, a few isolated showers/thunderstorms can't be ruled out this afternoon/evening and then again Friday afternoon/evening over the mountains (possibly sneaking off of the mountains and moving over the plains/valleys). - Moldan Saturday through next Thursday...primary forecast concerns throughout the period will be the potential for severe thunderstorms on Saturday, and then the potential for heavy rainfall leading to flooding over eastern portions of North Central Montana from Sunday through Monday night. A shortwave will eject from the base of the overall H500 trough axis on Saturday and lift northeast to over the Northern Rockies through Saturday afternoon/evening. This shortwave combined with weak instability and sufficient shear will promote the potential for a few strong to severe thunderstorms over portions of Southwest through North Central Montana, generally along and northwest of Wisdom, to Helena, to Belt, to Havre line. Primary threat with any severe thunderstorm will be marginally severe hail and wind gusts approaching 60 mph. In addition to the threat for severe thunderstorms on Saturday, another potentially high wind event will be possible across Southwest Montana given the continued strong southerly flow, especially in the north-south orientated valleys. By Sunday the H500 trough will begin to move eastward to over the Great Basin and the Northern Rockies, with precipitation increasing in areal coverage and intensity over most of the CWA through the day on Sunday and persisting through Monday night. At this time NBM4.1 probabilistic guidance indicates a moderate (40% to 70% chance) probability that QPF will reach or exceed 0.5" over most of Central and North Central Montana from 12z Sunday through 12z Tuesday, with a low (10% to 40% chance) probability that precipitation exceeds 1" over this same area. Given that there could be locally higher amounts in areas of convective precipitation Sunday/Sunday night, the Weather Prediction Center (WPC) has a slight risk for excessive rainfall over portions of eastern North Central Montana. This risk is primarily due to the fact that soils along the Rocky Mountain Front are saturated, in addition to the fact that a significant amount of snow still resides and is melting across the area in wake of the past storm. This push of heavier precipitation from Sunday through early next week will need to be monitored closely for the potential of flooding, especially for creeks and streams emanating from the Continental Divide. - Moldan && .PRELIMINARY POINT TEMPS/POPS... GTF 83 50 92 56 / 0 0 10 10 CTB 74 48 84 54 / 10 10 20 20 HLN 87 53 94 58 / 0 0 10 10 BZN 85 51 91 55 / 0 0 10 10 WYS 77 44 81 46 / 0 0 20 10 DLN 81 50 87 53 / 0 0 10 10 HVR 79 55 93 60 / 0 0 10 10 LWT 79 51 93 58 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday morning through Friday evening Beaverhead...Madison. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:10 AM MDT | High Wind Watch | TFX | 12 hr | |
| Jun 16, 2:30 PM MDT | High Wind Watch | TFX | 24 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.